Vaccines can prevent many diseases and viruses for both children and adults. However, like other medications, vaccines can also cause side effects. The side effects can be minor to severe, depending on the patient’s health history. Some people report itchiness, swelling, and low energy for a few days, while others experience more severe complications and may need to be hospitalized.
One of the biggest fears of patients – especially those who are allergic to certain ingredients – is anaphylaxis caused by vaccines.
What Is Anaphylaxis: Signs and Symptoms
Anaphylaxis is a severe, life-threatening allergic reaction that causes your body to go into shock – often within seconds – when you are exposed to certain allergens. Some of the possible triggers are shellfish, peanuts, bee stings, medications, and vaccines.
Anaphylaxis develops symptoms promptly and may last one or more days. The common symptoms include breathing difficulties, fast heartbeat, confusion, loss of consciousness, and anxiety. There may also be allergy symptoms, including raised rash, swelling, and stomach pain.
Anaphylaxis caused by vaccines or other medications requires an immediate epinephrine injection (the most-used brand is EpiPen) and a follow-up visit to a doctor’s office. Epinephrine is an adrenaline injection performed in the thigh. It works by opening and relaxing airways to make breathing easier.
The epinephrine injection also relieves other symptoms related to anaphylaxis, including swelling, itching, and hives. If left untreated, anaphylaxis shock can be fatal.
Is Anaphylaxis Caused by Vaccines?
Anaphylaxis incidents, or allergic reactions to vaccines, are sporadic. Less than one case per million vaccines is reported, and no deaths. However, it does happen. Suppose you are prone to allergies and have had symptoms (swelling, wheezing, itchiness, or difficulty breathing) after a vaccine. In that case, it is essential to visit a medical expert immediately to reduce the reaction and determine the cause.
The cause of the allergic reaction is not clear in many cases. Usually, it is not the vaccine’s immunizing antigen but additional ingredients such as protein or gelatin. These ingredients are stabilizers but can also cause reactions among people with egg allergies.
Others may also experience vasovagal syncope reactions (a reflex of the nervous system, causing the heart to slow down) after vaccination. These reactions are often mistaken for allergic anaphylactic reactions and confuse the patient. An accurate diagnosis is essential before and after vaccination to avoid the risk of more severe infections.
What vaccine elements can cause anaphylaxis?
Vaccines contain additional additives, including stabilizers and emulsifiers, that may cause reactions. They also contain food allergens such as beef, eggs, and wheat. Before receiving any vaccination, the patients needs to get a full list of the vaccine’s compounds to avoid any allergic reaction.
What are the risk factors that may cause an anaphylactic shock?
Common triggers for an allergic reaction or anaphylactic shock are certain medications, insect stings, and foods such as tree nuts, milk, shellfish, and eggs. In rare cases, aerobic activity can also trigger anaphylactic shock. Sometimes the cause is not defined. The risk factors for anaphylactic shock are a previous anaphylactic reaction, a family history of anaphylaxis, and asthma.
How can you get compensation after a vaccine injury?
An allergic reaction to a vaccine can be accompanied by high medical costs, doctor’s visits, and hospital stays. Patients who have suffered reactions after vaccination may be entitled to compensation through the National Vaccine Injury Compensation Program (VICP).
How Can Sadaka Associates Help Your Vaccine Injury?
Having skilled and experienced attorneys on your side may help with your vaccine injury claim. At SadakaFirm, we are committed to helping patients from around the country. If you or someone close to you suffered a particular reaction after vaccination, it is essential to talk to an expert to advise you on your next move.
Vaccine injury cases are complex and require a thorough understanding of medical terms to formulate a successful strategy, which is something we excel at.
Contact us today to learn about your options and schedule a free consultation with our associates.
MULTIPLE INJURIES AFTER MULTIPLE VACCINES
$35,000.00 settlement for a 31 year old woman from Pennsylvania who developed vaccine-induced anaphylactic reaction, weakness, Parsonage Turner Syndrome, peripheral neuropathy, and transverse myelitis as a result of receiving an influenza, hepatitis A, , polio, and Diphtheria-Tetanus-acellular Pertussis or DTaP vaccinations.